Numerical solution of ordinary and partial functional-differential eigenvalue problems with the Tau Method

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal

23 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)205-217
Journal / PublicationComputing
Volume41
Issue number3
Publication statusPublished - Sep 1989
Externally publishedYes

Abstract

We apply a recent new formulation of the Tau Method to reduce the numerical treatment of eigenvalue problems for ordinary and partial functional-differential equations to that of generalized algebraic eigenvalue problems. We find accurate numerical results through the use of a simple algorithm which we discuss in applications to several concrete examples. Extrapolation is used to refine the results already obtained. © 1989 Springer-Verlag.

Research Area(s)

  • AMS Subject Classifications: 65Q05, 65L15, 65N25, 65N35, collocation, differential equations, eigenvalues, Functional differential eigenvalue problems, Legendre or Chebyshev series methods, partial differential equations, spectral Tau method, Tau Method